Hail, Clarke
- When
- March 12, 6:20 AM CST to 6:25 AM CST
- Where
- Clarke County, Opine
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.900, -87.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 12, 5:50 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 550 AM CST MON MAR 12 2001 SEVERE THUNDERSTORM WATCH BOX 58 HAS REPLACED 54 AND EXTENDS INTO FAR SOUTHWEST ALABAMA COUNTIES. WILL UPDATE WATCHES ACCORDINGLY. DUE TO SLIGHT RISK OF SEVERE FROM THE STORM PREDICTION CENTER...WILL ALSO REMOVE STRONG STORM WORDING AND MENTION SOME SEVERE STORMS POSSIBLE TODAY FOR ALL ZONE GROUPS. NO OTHER CHANGES AT THIS TIME. /10 .MOB... AL...SMALL CRAFT ADVISORY GMZ650-670. FL...SMALL CRAFT ADVISORY GMZ655-675. MS...NONE.
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CST MON MAR 12 2001 A SERIES OF MID LEVEL DISTURBANCES WILL MOVE ACROSS A DEEPLY SATURATED AIRMASS FOR PERIODS OF SHOWERS AND THUNDERSTORMS TODAY. A STRONG LOW LEVEL JET AND DRIER AIR PUNCHING INTO THE MID LEVELS WILL CAUSE THE ATMOSPHERE TO DESTABILIZE FURTHER TODAY FOR THE THREAT OF SEVERE WEATHER. AS A RESULT...THE STORM PREDICTION CENTER HAS POSTED A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE REGION TODAY. DUE TO HIGH MOISTURE CONTENT...LOCALLY HEAVY RAINS WILL ALSO CONTINUE TO BE A THREAT. EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR SEVERE WEATHER OPERATIONS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION TODAY. ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237057.